Fibromyalgia Expert Forum
Savella side affects
About This Forum:

This expert forum is for questions and information regarding Fibromyalgia. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Savella side affects

On day 12 of the sample pack for Savella.  This is the fourth day of 2x/50 mg.

I have had peeling of face and dark funny smelling urine.  My Rheumatologist is not concerned and told me to wait another week.

Other than that the drug is working well.  This is the best I have felt for 6 years.  Other side affects I can tolerate.

Please advise.
Thanks.
Related Discussions
Avatar_dr_m_tn
Hi,
Almost all drugs have side effects. Side effects also differ from patient to patient. Some of the common side effects seen with the usage of Savella are- Constipation, dizziness; dry mouth, headache, increased sweating, loss of appetite, nausea, trouble sleeping, vomiting and hot flashes.

Some uncommon and dangerous side effects on the drug usage which need immediate medical attention are- Severe allergic reactions that include rash,  hives, itching, tightness in the chest, difficulty breathing, swelling of the mouth, face, lips, or tongue (angioedema), bloody or black tarry stools (GI bleeding), confusion, decreased concentration and coordination, dark and smelly urine, excessive sweating,  fainting, fast or irregular heartbeat,  fever, chills, persistent sore throat; memory problems, hallucinations, muscle pain or weakness, agitation, anxiety, depression, panic attacks, aggressiveness, impulsiveness, irritability, hostility, inability to sit still, pale stools, red swollen, blistered or peeling skin, seizures, severe or persistent headache, dizziness, persistent nausea, vomiting or diarrhea, sleeplessness, stomach pain, tremors, difficulty in urination, unusual bruising or bleeding, mood changes or  yellowing of the skin or eyes.

Since you have peeling of skin, dark and foul smelling urine and many other symptoms, you may be having symptoms of allergy and kidney toxicity because of the medication. Thus Savella must be discontinued and a doctor must be consulted  immediately. You may need to taper the dose because you may also get withdrawl (withdrawal) symptoms on sudden stoppage though you have not taken the medication for a long time.  If your rheumatologist is not bothered, please consult a physician or another rheumatologist. Hope this helps you. Take care and regards!
3 Comments
Blank
Avatar_n_tn
I have been taking Savella for almost 2 months due to spinal cord injury.  I've been having premature and painful ejaculations.  My GP said to wait and see if it goes away over time, and I haven't had a chance to see my Neuro yet.  Is this a serious side effect, or can I wait a month to see my Neuro?
Blank
Avatar_dr_m_tn
Hi  Zanedy,
Welcome to the forum! Genitourinary side effects of Savella in males include- Dysuria, Ejaculation disorder, Erectile dysfunction, Ejaculation failure, Decreased libido, Prostatitis, Scrotal pain, Testicular pain, Testicular swelling, Urinary hesitation, Urinary retention, Urethral pain, and decreased urine flow. These side effects could be serious and need immediate attention. Please consult a urologist and neurologist for management of symptoms. One month wait could lead to severity of the condition. You may need to change the medication. Hope this helps you. Take care and regards!
  
Blank
692643_tn?1372614827
A related discussion, On Savella ws told I can't take Antidpressants!!! was started.
Blank
Avatar_f_tn
A related discussion, Augmenting Savella with other drug treatments was started.
Blank
Avatar_f_tn
A related discussion, Savella symptoms was started.
Blank
1547573_tn?1293758787
A related discussion, Savella was started.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank